Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 93, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2001, 2:45 PM EDT for Marion County, Florida. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 2:45 PM EDT (18:45 UTC)
- Expired
- Jun 14, 2001, 3:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:45 PM EDT | Thunderstorm Wind | Lynne, FL | Large trees and power lines were blown down. |
| Jun 14, 3:15 PM EDT | Hail 0.88 | Ft Mc Coy, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 141845 SVRJAX FLC083-141930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHERN FLORIDA * UNTIL 330 PM EDT * AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES SOUTHEAST OF LYNNE OR 5 MILES EAST OF OCALA...MOVING NORTHEAST AT 10 MPH. OTHER STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE COUNTY. HAIL HAS BEEN REPORTED WITH THESE STORMS. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 330 PM EDT... LYNNE... JUNIPER SPRINGS... SALT SPRINGS... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:50 AM EDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 14, 9:50 AM EDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EDT THU JUN 14 2001 CURRENTLY...WATER VAPOR AND IR SATELLITE IMAGERY SHOWED A WEAK VORT MID TO UPPER LEVEL VORT APPROACHING THE BIG BEND AREA. THE MESO-ETA SHOW THAT THE VORT CENTER WILL ROTATE OFF THE CAMDEN/NASSAU COUNTY COAST BY MID AFTERNOON. SO THAT WILL BE ONE OF THE MAJOR AREAS OF CONCERN FOR CONVECTION THIS AFTERNOON. CURRENT ZONE PACKAGE LOOKS OK SO NAO UPDATES EXPECTED AT THIS TIME. RED FLAG WARNING IN EFFECT FOR THE SUWANNEE VALLEY. NO FLAGS FOR THE COASTAL WATERS. .JAX... .FL...NONE. .GA...NONE. BLS
In the hours before
Special weather statement, Jun 14, 12:00 PM EDT, 2 hours 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 14 2001 ...SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS INTERIOR SECTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA. THIS ACTIVITY WILL MOVE EAST AT 10 MPH. BY MID-AFTERNOON...THE EAST COAST SEABREEZE WILL BEGIN TO MOVE INLAND ACROSS NORTHEAST FLORIDA. THEREFORE...THE MOST CONCENTRATED AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS NEAR THE SAINT JOHNS RIVER. SOME STORMS MAY BE STRONG...WITH WIND GUSTS IN EXCESS OF 40 MPH POSSIBLE...AS WELL AS SMALL HAIL AND FREQUENT DEADLY LIGHTNING. HEAT INDICES WILL APPROACH THE 100 TO 105 DEGREE RANGE IN SOME LOCATIONS LATE THIS AFTERNOON AND EVENING. PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD TAKE STEPS TO PREVENT HEAT STRESS RELATED INJURIES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:06 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 39 min |
| Jun 14, 2:57 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam | 63 min |
| Jun 14, 3:07 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 38 min |
| Jun 14, 3:58 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 47 min |
| Jun 14, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 44 min |
| Jun 14, 5:37 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 38 min |
| Jun 14, 6:03 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 42 min |
| Jun 14, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 50 min |
| Jun 14, 6:21 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.